MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTELLANAV OPEN-IRRIGATED; INTELLANAV OI

BOSTON SCIENTIFIC CORPORATION INTELLANAV OPEN-IRRIGATED; INTELLANAV OI
Model Number 87045
Medical Device Problem Code Power Conditioning Problem (1474)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for analysis.Dried body fluid was found on the handle, main body tubing, distal end.Dried saline was on the distal end and inside several irrigation ports.One irrigation port appeared partially blocked by excess solder inside the tip.While manipulating the shaft, continuity checks revealed no electrical opens as checked manually using a multi-meter and breakout box.Sensor 1 and sensor 2 to tip intermittently shorted with shaft movement.All other resistances measured in spec and were typical.The steering knob and the tension control knob functioned properly on both lock and unlock positions.No abnormal resistance was felt when actuating the steering mechanism.X-ray found a knot in the sensor wires approximately 77cm from the end of the distal tip.A metriq pump and irrigation line with di water was connected to the device and then the distal end was suspended in the center of a 250ml beaker.The pump flow rate was set to 30ml/min (ablation rate) for 5 minutes.After 5 minutes, the beaker contained approximately 150ml of water, which was within spec.The shaft was dissected to investigate the knot in the sensor wires.Both sensor wires had abraded insulation at the peak of the knot.Those abraded sections matched a section of abraded guide coils.
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2019.It was reported that noise occurred.During a percutaneous catheter myocardial ablation, after preparation of the intellanav open-irrigated catheter was completed and it was inserted into the body, noise appeared while in the right inguinal.The procedure could not be performed with the catheter and the physician decided the device could not be used safely.A second catheter was unpacked, and because no noise appeared on the second catheter, it was used to complete the ablation procedure.The procedure was completed successfully and there were no adverse patient effects.However, device analysis revealed irrigation flowed through only 5 ports.

Brand Name
INTELLANAV OPEN-IRRIGATED
Common Device Name
INTELLANAV OI
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key9107285
Report Number2134265-2019-11555
Device Sequence Number11208330
Product Code OAD
UDI-Device Identifier08714729937432
UDI-Public08714729937432
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P150005/S005
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/20/2022
Device Model Number87045
Device Catalogue Number87045
Device Lot Number0023827713
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2019
Initial Report FDA Received Date09/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1